MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 4" (10 CM) APPX 0.89 ML, SMALLBORE TRIFUSE EXT SET W/3 MICROCLAVE¿ CLEAR, 2 CHEC; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 4" (10 CM) APPX 0.89 ML, SMALLBORE TRIFUSE EXT SET W/3 MICROCLAVE¿ CLEAR, 2 CHEC; STOPCOCK, I.V. SET
Catalog Number MC33687
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for evaluation but it has not yet been received.
 
Event or Problem Description
The event involved a 4" (10 cm) smallbore trifuse ext set w/3 microclave¿ clear, 2 check valve, 3 clamps (2 white, red), rotating luer where the customer reported that total parenteral nutrition (tpn) and smof were infusing through trifuse into coil to patient and it was noted that there was no smof in coil.Upon inspection by the customer, they noted smof was leaking from trifuse and none entering coil; the customer disconnected smof and made new lines and smof lumen noted to be crooked and not in proper position.The nurse flushed port of trifuse and it was noted to be leaking below microclave cap, and the microclave cap appears not be secured the same as the other lumens.The nurse noticed the leak within the hour of patient being connected to infusion as patient had coil extension tubing on and no smof was found in the coil extension tubing.Smof was infusing @7.5ml/h so nurse identified that leak was not noticeable until patient had more time connected to infusion and they promptly changed lines when leaking was noticed, and they continue to monitor for any signs of central line bloodstream infection (clabsi).The event happened at 2000h during infusion.There was patient involvement, but harm was not reported as a consequence of this event.
 
Additional Manufacturer Narrative
Device was received for evaluation 7/8/24.The microclave male luer was not fully inserted into the female luer of the check valve.The set was leak tested per product specifications.There was leakage from the incomplete insertion.The reported complaint of leakage can be confirmed due to an incomplete insertion during manual assembly in manufacturing.Lot history review could not be conducted because no lot number(s) was/were identified.

Brand Name
4" (10 CM) APPX 0.89 ML, SMALLBORE TRIFUSE EXT SET W/3 MICROCLAVE¿ CLEAR, 2 CHEC
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
colonia rancho santa clara, ma
ensenada, b.cfa. 27790
MX  27790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key19559287
Report Number9617594-2024-00777
Device Sequence Number4734810
Product Code FMG
UDI-Device Identifier00887709064362
UDI-Public00887709064362
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMC33687
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2024
Supplement Date Received by Manufacturer08/01/2024
Initial Report FDA Received Date06/18/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TPN AND SMOF. MFR UNK
Patient SexUnknown